Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


cd4 count
Jul 12, 2013

I was diagnosed with hiv last January. I started meds January 19th 2013. My cd4 count was 1 and viral load of 400,000. Im on atripla and bactrim plus other meds like clarithromycin and mycobution for mac treatment. I was just tested last month and my cd4 only went up to 9 and viral load dropped to 60. Im worried about not living a long life because of the cd4 levels. Ive changed alot in my life like eating different stopped drinking. Im just wondering about what could I do different to gain numbers with my cd4. I know its no way to no but the doctor said I've probably had hiv for about 6 years. Is that true?

Response from Dr. Young

Hello and thanks for posting.

I'd be cheering about your results. A viral load drop from 400,000 to 60 is terrific and indicates that the medications are working well. CD4 counts and immune injury can take a while to heal- just like a broken bone. The more serious the injury (like yours), the longer it might take to see the recovery.

Further, the fact that you have MAC means that you've been quite ill, perhaps with a low total WBC count and accordingly a low absolute CD4 count. I'd wonder if your CD4 percentage hasn't increased more than the absolute numbers indicate.

Lastly, your doctor is right. There's no way to accurately know how long you've had HIV. Probably for years, but it's really difficult (if not impossible) to be more precise.

Be well, BY



Previous
Side Effects of Stribil
Next
CD4 and viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement